Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I'm coming up on my 3rd week of Tretinoin and I'm starting to get the initial breakout and stuff. Another side effect is that my face is kind of red. Around what week does this go away? Does it ever go away? I'm having trouble finding info about it. What can I do to get rid of the redness?

Also when going in the sun so I don't get even more red, what is the best moisteriser/sunscreen combo to use?

Share this post


Link to post
Share on other sites

Conker, if you're experiencing redness and/or peeling, stop using the topical until your skin color gets back to normal. Apply it less frequently at that point - once every 3 days for a week, then every 2 days for a week, etc. If you start getting red or peely again, back off again. Tretinoin takes awhile to get used to so go slow and don't use any more than a pea size for the entire face. You'll eventually be able to apply it every day without redness or flaking.

As for sunscreen, any facial moisturizer with spf is good. Best wishes to ya. :)

Share this post


Link to post
Share on other sites

Hey, I am on the same stuff and know exactly what you are talking about. The best in my opinion to use for a spf moisturizer is Olay 15 Spf For Sensitive Skin. Doesn't control flakiness that well though. People say to add about 6 drops of jojoba oil to it wich takes care of that. I haven't tried that yet but, am looking into getting some soon!

Share this post


Link to post
Share on other sites

Hi Conker,

I got red around weeks 3-4, too. It dramatically improved (though not 100%) after week 4. Despite my redness and peeling, I didn't cut back on the use of Retin-A, and continued to use it every day (and still am!).

As for the redness, I have been all about the green primer, that is, if you wear makeup (I made a topic about it here: http://www.acne.org/messageboard/Green-Pri...e-t232055.html), but I have just seen advertisements for Clinique Redness Solutions Instant Relief Mineral Powder. Looks interesting, but I haven't really looked into it.

Good luck, hope it works for you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×